Hail, Panola
- When
- April 5, 9:25 PM CST to 9:30 PM CST
- Where
- Panola County, 5 mi W of Carthage
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.150, -94.433
Hail also fell in the Snap and Clayton communities along Hwy 315.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 5, 1:48 PM CST, 7 hours 37 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
248 PM CDT TUE APR 5 2005
.DISCUSSION...
ROLLING NOW AS TORNADO WATCH 125 ISSUED. WILL UPDATE ZONES WITH
NEW PACKAGE AT 3 PM. BIG LOW ROLLING THIS WAY...SURFACE DRY AIR
PUNCHING INTO DFW AREA NOW. THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON AND RUMBLE OVER THE NORTHWEST. A SECOND CONVECTIVE PUNCH
MAY GET GOING LATER TONIGHT DOWN SOUTH...AND SPREAD INTO LA...
POSSIBLY APPEARING AS A SOUTHWARD DEVELOPING OF THIS AFTERNOON/S
LINE OF CONVECTION.
EVENT SHOULD PUSH OFF TO THE EAST LATE TONIGHT. YET THE COLD CORE
OF THE UPPER LOW WILL TOUCH OFF RAIN AND SOME CONVECTION WEDENSDAY
AND A LITTLE BEYOND.
AFTER A SPAN OF DRY WEATHER AND NORMAL TEMPERATURES TO FINISH THE
WEEK...WE HAVE POTENTIALLY ANOTHER UPPER LOW ROLLING OUT OF THE
CENTRAL ROCKIES AND COMING THIS WAY SUNDAY/MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 62 75 55 70 / 60 30 10 10
MLU 63 74 55 69 / 70 50 20 10
DEQ 57 72 48 67 / 60 50 20 10
TXK 59 74 54 67 / 60 50 20 10
ELD 62 74 53 68 / 70 50 20 10
TYR 58 75 52 70 / 30 10 10 10
GGG 60 75 53 70 / 40 10 10 10
LFK 61 80 52 73 / 50 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CDT TUESDAY
FOR THE FOLLOWING ZONES...SEVIER...HOWARD...LITTLE RIVER...
HEMPSTEAD...NEVADA...MILLER...LAFAYETTE...COLUMBIA...UNION.
LA...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CDT TUESDAY
FOR THE FOLLOWING ZONES...CADDO...BOSSIER...WEBSTER...
CLAIBORNE...LINCOLN...UNION...DE SOTO...RED RIVER...
BIENVILLE...JACKSON...OUACHITA...SABINE...NATCHITOCHES...
WINN...GRANT...CALDWELL...LA SALLE.
OK...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CDT TUESDAY
FOR THE FOLLOWING ZONES...MCCURTAIN.
TX...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CDT TUESDAY
FOR THE FOLLOWING ZONES...RED RIVER...BOWIE...FRANKLIN...
TITUS...CAMP...MORRIS...CASS...WOOD...UPSHUR...MARION...
SMITH...GREGG...HARRISON...CHEROKEE...RUSK...PANOLA...
NACOGDOCHES...SHELBY...ANGELINA...SAN AUGUSTINE...SABINE.
&&
17/17HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE APR 5 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-061100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE APR 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FOUR STATE AREA THIS AFTERNOON AND TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM AND AN ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT AND EARLY WEDNESDAY. THUNDERSTORMS WILL DEVELOP OVER OKLAHOMA AND NORTH TEXAS THIS AFTERNOON AND MOVE INTO SOUTHEAST OKLAHOMA AND THE WESTERN PORTIONS OF NORTHEAST TEXAS BY LATE AFTERNOON. THE STORMS WILL THEN SPREAD ACROSS THE REMAINDER OF NORTHEAST TEXAS...NORTH LOUISIANA AND SOUTHWEST ARKANSAS TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT WITH THESE THUNDERSTORMS. HOWEVER DUE TO STRONG SHEAR...ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
808 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 10 NW WRIGHT CITY 34.17N 95.13W
04/05/2005 1.00 INCH MCCURTAIN OK PUBLIC
QUARTER SIZED HAIL COVERED THE GROUND IN THE COMMUNITY OF
RUFE
&&
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
835 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 10 S BATTIEST 34.26N 94.93W
04/05/2005 1.75 INCH MCCURTAIN OK LAW ENFORCEMENT
GOLF BALL SIZED HAIL FELL IN THE CARTER MOUNTAIN
COMMUNITY
0810 PM HAIL 8 NW CLARKSVILLE 33.69N 95.15W
04/05/2005 0.75 INCH RED RIVER TX LAW ENFORCEMENT
&&
15SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 837 PM CDT TUE APR 5 2005 ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-149>152- 060150- BOWIE-CAMP-CASS-CHEROKEE-FRANKLIN-GREGG-HARRISON-HOWARD-LITTLE RIVER- MARION-MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-PANOLA-RED RIVER TX-RUSK- SEVIER-SMITH-TITUS-UPSHUR-WOOD- 837 PM CDT TUE APR 5 2005 ...TORNADO WATCH NUMBER 125...WHICH WAS IN EFFECT UNTIL 900 PM CDT... HAS BEEN REPLACED BY SEVERE THUNDERSTORM WATCH NUMBER 127...AND ADDITIONAL COUNTIES AND PARISHES HAVE BEEN ADDED TO THE NEW WATCH... THE TORNADO WATCH NO LONGER IN EFFECT FOR SOUTHEAST OKLAHOMA...AND PARTS OF SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS...GENERALLY ALONG AND WEST OF A DIERKS TO TEXARKANA ARKANSAS...ATLANTA...MARSHALL... CARTHAGE...AND NACOGDOCHES TEXAS LINE... TORNADO WATCH NUMBER 125 NO LONGER IN EFFECT FOR THE FOLLOWING FOLLOWING COUNTIES... IN SOUTHEAST OKLAHOMA... MCCURTAIN IN SOUTHWEST ARKANSAS... HOWARD...SEVIER...LITTLE RIVER...MILLER IN NORTHEAST TEXAS... BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG... HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA... RED RIVER...RUSK...SMITH...TITUS...UPSHUR...WOOD... A SEVERE THUNDERSTORM WATCH NUMBER 127 FOR PARTS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...AND NORTHWEST LOUISIANA CONTINUES UNTIL 400 AM CDT. THE COUNTIES AND PARISHES IN THE SEVERE THUNDERSTORM WATCH WILL BE INCLUDED IN ANOTHER STATEMENT TO FOLLOW AND IN THE CURRENT WATCH OUTLINE. 06
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 930 PM CDT TUE APR 5 2005 ARZ050-051-059>061-070>073-LAZ001>004-010-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-165-060900- ANGELINA-BOSSIER-BOWIE-CADDO-CAMP-CASS-CHEROKEE-CLAIBORNE-COLUMBIA- DE SOTO-FRANKLIN-GREGG-HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE- LITTLE RIVER-MARION-MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NEVADA- PANOLA-RED RIVER TX-RUSK-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UPSHUR- WEBSTER-WOOD- 930 PM CDT TUE APR 5 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 127 IN EFFECT UNTIL 400 AM CDT FOR SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...EXTREME SOUTHEAST OKLAHOMA...AND MOST OF EAST TEXAS... SEVERE THUNDERSTORM WATCH NUMBER 127 CONTINUES IN EFFECT FOR THE FOLLOWING COUNTIES AND PARISHES... IN SOUTHEAST OKLAHOMA... MCCURTAIN IN SOUTHWEST ARKANSAS... COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER... MILLER...NEVADA...SEVIER...UNION... IN NORTHEAST TEXAS... ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG... HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA... RED RIVER...RUSK...SHELBY...SMITH...TITUS...UPSHUR...WOOD... IN NORTHWEST LOUISIANA... BOSSIER...CADDO...CLAIBORNE...DE SOTO...WEBSTER... STRONG LIFT AHEAD OF AN UPPER LEVEL LOW...ALONG WITH WARM... MOIST AND UNSTABLE AIR...FEEDING INTO THE REGION INTO A SLOW MOVING DRY LINE...THAT TRAILED SOUTH ACROSS OKLAHOMA AND TEXAS... WILL PRODUCE STRONG AND SEVERE THUNDERSTORMS. SEVERE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL... UP TO BASEBALL TO SOFTBALL SIZE OVER EAST TEXAS...AND THREE QUARTER TO ONE INCH SIZE IN SOUTHWEST ARKANSAS. MOST OF THE REPORTED SEVERE WEATHER THROUGH 930 PM CDT...HAVE BEEN LARGE HAIL. 06
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 12 NW JACKSONVILLE 32.09N 95.40W
04/05/2005 3.00 INCH CHEROKEE TX BROADCAST MEDIA
TEA CUP SIZED HAIL FELL AT CHEROKEE LANDING ON THE EAST
SIDE OF LAKE PALESTINE ON THE SOUTHERN TIP OF THE LAKE
NEAR THE DAM
0845 PM HAIL 10 NW JACKSONVILLE 32.07N 95.38W
04/05/2005 0.75 INCH CHEROKEE TX LAW ENFORCEMENT
PENNY SIZED HAIL FELL IN THE COMMUNITY OF CUNEY
0850 PM HAIL 5 WNW BULLARD 32.17N 95.40W
04/05/2005 2.75 INCH SMITH TX BROADCAST MEDIA
GOLFBALL TO BASEBALL SIZED HAIL FELL IN THE COMMUNITY OF
TEASELVILLE
0850 PM HAIL 5 W TROUP 32.14N 95.21W
04/05/2005 1.75 INCH SMITH TX LAW ENFORCEMENT
0855 PM HAIL 5 S TYLER 32.26N 95.30W
04/05/2005 0.88 INCH SMITH TX BROADCAST MEDIA
NICKEL SIZED HAIL FELL IN FLINT
0855 PM HAIL 5 S BULLARD 32.07N 95.32W
04/05/2005 0.88 INCH CHEROKEE TX BROADCAST MEDIA
NICKEL SIZED HAIL FELL AT MOUNT SELMAN
0855 PM HAIL BULLARD 32.14N 95.32W
04/05/2005 1.00 INCH CHEROKEE TX BROADCAST MEDIA
&&
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1023 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 1 N TROUP 32.16N 95.12W
04/05/2005 2.00 INCH SMITH TX LAW ENFORCEMENT
0925 PM HAIL 2 SE WHITEHOUSE 32.21N 95.20W
04/05/2005 0.88 INCH SMITH TX BROADCAST MEDIA
0930 PM HAIL 1 N TROUP 32.16N 95.12W
04/05/2005 1.50 INCH SMITH TX BROADCAST MEDIA
PING PONG BALL SIZED HAIL NEAR TROUP
0935 PM HAIL 5 W HENDERSON 32.16N 94.88W
04/05/2005 1.75 INCH RUSK TX LAW ENFORCEMENT
GOLFBALL SIZED HAIL FELL IN THE COMMUNITY OF JOINERVILLE
0935 PM HAIL 8 W HENDERSON 32.16N 94.93W
04/05/2005 1.00 INCH RUSK TX BROADCAST MEDIA
QUARTER SIZED HAIL FELL AT TURNERTOWN ON HIGHWAY 64 WEST
OF HENDERSON
0940 PM HAIL HENDERSON 32.16N 94.80W
04/05/2005 1.25 INCH RUSK TX TRAINED SPOTTER
HALF DOLLAR SIZED HAIL FELL IN DOWNTOWN HENDERSON
0945 PM HAIL 10 SE HENDERSON 32.05N 94.68W
04/05/2005 0.75 INCH RUSK TX TRAINED SPOTTER
HAIL FELL ABOUT 10 MILES EAST OF LANEVILLE
0955 PM HAIL 2 NE HENDERSON 32.18N 94.77W
04/05/2005 1.75 INCH RUSK TX PUBLIC
1000 PM HAIL TATUM 32.31N 94.52W
04/05/2005 2.50 INCH RUSK TX LAW ENFORCEMENT
TENNIS BALL SIZED HAIL FELL ON THE RUSK COUNTY SIDE OF
TATUM. HAIL APPARENTLY WAS THROWN OUT OF THE NORTH SIDE
OF THE SEVERE THUNDERSTORM...SOME 15 MILES OR SO AWAY
FROM THE MAIN HAIL CORE
&&
15The Shreveport radar (KSHV), 65 km away, was scanning. The volume nearest the first event began at 03:25 UTC.
1 hail. Local standard time, as filed.
Hail also fell in the Snap and Clayton communities along Hwy 315.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481352.